Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2001, 10:47 PM EDT for McKean County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 10:47 PM EDT (02:47 UTC)
- Expired
- Jun 21, 2001, 11:45 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:40 PM EDT | Thunderstorm Wind 50 E | Eldred, PA | Trees were down in the town of Eldred and in Keating Township. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 220250 SVRCTP PAC083-220345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1047 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCKEAN COUNTY IN PENNSYLVANIA * UNTIL 1145 PM EDT. * AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF KANE...OR 15 MILES SOUTH OF WARREN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KANE AT 1055 PM. MARCHBURG AND MOUNT JEWETT AT 1110 PM. BRADFORD AND SMETHPORT AT 1120 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY /FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ GARTNER/JUNG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:05 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 21, 10:05 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT THU JUN 21 2001
QUICK EVENING UPDATE. ONCE AGAIN LIKE LAST NIGHT...SVR WEATHER
THREAT EVOLVING INTO A HEAVY RAIN POTENTIAL. SPORADIC FLASH FLOOD
WARNINGS ALREADY HAVE BEEN ISSUED. WILL BE ISSUING A FLASH FLOOD
WATCH FOR WESTERN COUNTIES AND NORTHWEST MOUNTAINS BASED ON OBSERVED
RAFL AND MOSAIC OF RADAR. MORE HEAVY TSRA MOVING WILL BE MOVING INTO
THE WATCH AR{EA.
.CTP...FLASH FLOOD WATCH OVERNIGHT PAZ004-005-010-011-017-024-033.
JUNGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.